â€ē â€ē

I Heard That, Pardon

Hi @LouiseJ and everyone reading this thread.

I am receiving hormone treatments which are known to affect memory, concentration and cognitive ability and in recent months, I have become unsteady, uncertain and forgetful. My doctor referred me for memory and cognitive impairment tests. During the conversations leading up to the tests, I was having trouble hearing what the doctor was saying and he initially thought it was his Spanish accent , but it was actually because he was softly spoken, or so I thought. But No! He decided I was hard of hearing and gave me a hearing device to wear for the tests and arranged for me to have formal hearing tests.

The hearing tests were a revelation. I turns out that I have problems with higher frequencies and though I can hear sounds, I cannot always interpret them correctly. The specialist told me that this would easily explain my concentration issues and why I misinterpret what people are saying which, of course, affects my memory too. This can be corrected and as a bonus, my tinnitus should disappear too. Wow.

By the way, I passed the cognisance and memory tests with flying colours -what a relief that was.

Not a cancer issue. Maybe not, but it has occurred to me that others who are undergoing chemo and/or other cancer treatments may have concerns about memory, concentration etc. and link it to their cancer treatments. Well, just maybe, like me, it is actually a hearing issue.

Rob

ps Lou, thanks for the title suggestion.

Comments

  • LouiseJLouiseJ Posts: 348 mod

    @JerseyBob

    Hi Rob,

    Thanks for sharing this, it is brilliant that you passed the cognitive and memory tests so well, that is a relief for you I am sure. It is also very good news that the hearing issues can be addressed and sorted out too.

    You are right, often after going through cancer treatment many of us are left with various side-effects, long-term health issues which we sometimes find difficult to ascertain what causes what. Certainly some long term meds cause side-effects that we can do little about or so it feels. I have recently changed medication once again due to experiencing side-effects that were affecting my quality of life. My oncologist has been brilliant in trying to find the most effective medication for me that would reduce the side-effects. In the midst of investigating all of this it was discovered that since going through everything I have developed arthritis, so some of the pain I have is from meds some of it from the arthritis. Well , at least I know now I suppose! lol! 😂.

    Hope you are having a good evening,

    Chat soon,

    Lou xx

  • LouiseJLouiseJ Posts: 348 mod

    @JerseyBob

    P.S I did laugh when I read the title!

    😂😂

    x

  • JerseyBobJerseyBob Posts: 46 mod

    @LouiseJ

    Hi Lou

    Yes, passing the cognitive and memory tests was a relief though I did swot up before I went. The doctor who referred me had asked me the day, date and month so I made sure that I knew them before the test in case they came up again. Got me off to a flying start. 😉

    Oh, I am sorry to hear of your side effects. Interesting as you say, we do tend to assume that our aches and pains are connected with our cancer treatments and as we have both discovered, it is not always the case. I do hope that your oncologist has found some alternative meds to ease your side effects and that you also have something to ease your arthritis.

    Haha, I nicked the title from you and I loved it. One issue with the hearing is that I have difficulty hearing birds singing and also the female voice. When I get the new kit, I won’t be able to tell Mary I can’t hear her any more. đŸ—Ŗ Oops.đŸ¤Ŗ

    Speak soon

    Rob xx

  • RobertARobertA Posts: 645 ✭✭✭✭

    @LouiseJ

    Hi Lou

    Got the new hearing aids. Its a bit scary as I didn't know how bad I was. Now Mary says I am speaking too quietly, but I sound loud to me.

    Hope you are having a good weekend.

    Rob xx

  • SunshinedaffSunshinedaff Posts: 798 ✭✭✭✭

    @RobertA

    Hi Rob,

    Ooh, that's fabulous that you may be able to really hear the difference they make. I guess you will have to get used to the pitch and volume if your own voice again. So you think you are loud and lower your voice, but as Mary says it's too quiet! It must sound very different. Do you wear them in both ears?

    Spending a lot of time in the garage today, quite peaceful in there. I am transferring stuff, from cardboard boxes to sturdier containers, and chucking other stuff out as I go. It's a bit cold, as the weather is absolutely rubbish, very wet, windy and stormy.

    It has been dark it seems all day!!

    Don't forget the clocks go back tonight! Some say an extra hour in bed, I just think one less hour of daylight! ☚ī¸ . Roll on spring time!! Haha!

    Strictly tonight.. I lead such an exciting life!!! 😂

    Chat later,

    Lou xx

  • RobertARobertA Posts: 645 ✭✭✭✭

    @Sunshinedaff

    Hi Lou

    Yes, I wear them in both ears. We are treating ourselves to dinner, bed and breakfast in a local hotel and there is a music show on tonight so I may have to take them out. The show doesn't start until 9.pm so the extra hour will be appreciated.

    Enjoy Strictly. Mary will be sorry to miss it.

    Rob xx

  • SunshinedaffSunshinedaff Posts: 798 ✭✭✭✭

    @RobertA

    That sounds like a lovely weekend, enjoy the break and relaxation.

    Chat tomorrow no doubt!

    😄🤗

    Lou xx

Sign In or Register to comment.